Alert archive / New Jersey / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 7, 2016, 12:48 PM EDT for Burlington County, New Jersey. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 12:48 PM EDT (16:48 UTC)
- Expired
- Jul 7, 2016, 1:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Philadelphia/Mount Holly
County Burlington County, NJ
The radar
The Philadelphia radar (KDIX), 33 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
383
WWUS81 KPHI 071648
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1248 PM EDT THU JUL 7 2016
NJZ019-027-071745-
SOUTHEASTERN BURLINGTON-NORTHWESTERN BURLINGTON-
1248 PM EDT THU JUL 7 2016
...A STRONG SHOWER WILL AFFECT BURLINGTON COUNTY...
AT 1246 PM EDT...A SHOWER WAS NEAR WILLINGBORO...OR 11 MILES EAST OF
CAMDEN...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS SHOWER.
LOCATIONS IMPACTED INCLUDE...
EVESHAM...MOUNT LAUREL...WILLINGBORO...MEDFORD...LUMBERTON...
BURLINGTON...MOUNT HOLLY...RIVERSIDE...PRESIDENTIAL LAKES ESTATES...
BEVERLY...PEMBERTON...WRIGHTSTOWN...BROWNS MILLS...MARLTON...
RAMBLEWOOD...COLUMBUS...GEORGETOWN...LEISURETOWNE...
PRESIDENTIAL LAKES AND JACKSONVILLE.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS SHOWER...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3990 7447 3986 7492 3991 7495 3993 7498
3994 7498 3994 7500 4002 7501 4007 7494
4013 7458 3997 7449
TIME...MOT...LOC 1646Z 258DEG 17KT 3998 7490
$$
MEOLAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 7, 9:33 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 7, 9:33 AM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
933 AM EDT THU JUL 7 2016
.SYNOPSIS...
A surface trough will be located in our region today and tonight,
then a weak frontal boundary settles into our area Friday. Low
pressure tracking from the Midwest Friday to near Lake Ontario
Saturday morning will pull a cold front across our area Saturday
night. High pressure will then build into the region late Sunday and
linger Monday into Tuesday, then move offshore into Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM Update: No major changes to the forecast. We are in a bit
of a lull with echos on radar, but I don't expect that to last for
too long given how much we're already warming up, so kept the PoPs
as is.
Previous near term discussion: A southwest to west surface flow
will continue to bring hot and humid air into our region for
today. Maximum temperatures are expected to be mainly in the lower
and middle 90s in our forecast area. Temperature should not rise
above the 80s right long the coast. Also, there will be a swath of
high temperatures in the 80s in the elevated terrain from Hazleton
to Mount Pocono and into far northern New Jersey.
Maximum heat index values should be in the middle and upper 90s in
our northern counties, except in the elevated terrain. Maximum heat
index values are forecast to be around 100 from the Philadelphia
metropolitan area southward. We will continue to highlight the
enhanced threat from the heat in the highly urbanized areas from
Trenton to Philadelphia to Wilmington with an Excessive Heat Warning.
A mid level short wave trough is forecast to move from the central
Pennsylvania early this morning, across our region during the
afternoon, then off the coast late in the day. The feature is
expected to bring thunderstorms to our region.
The better chance for convection is across our northern counties
with a lesser potential in the south. Precipitable water values are
anticipated to increase in excess of 2 inches over northern New
Jersey for this afternoon. We have decided to issue a Flash Flood
Watch for this afternoon that includes our urbanized counties in
northern New Jersey (Morris, Somerset, Middlesex and Monmouth). Our
concern is that rainfall amounts of 1 to 3 inches may fall in a very
short amount of time in that area. Runoff from the brief heavy
rainfall has the potential to cause flash flooding in urban area.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
The mid level short wave trough is expected to be moving farther off
the coast this evening and it should take any lingering
precipitation with it. Also, the loss of daytime heating will result
in the atmosphere stabilizing over our region.
We are anticipating a mostly clear sky for tonight. The wind should
become light and variable. There may be some patchy fog, especially
in areas that receive moderate to heavy rainfall today.
Minimum temperatures should range from the upper 60s to the middle
70s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Summary...Hot and humid conditions continue Friday into Saturday,
then some cooling and lowering dew points to end the weekend and
start next week.
The synoptic setup is comprised of an elongated ridge across the
Gulf Coast states Friday through the weekend with an initial zonal
flow to the north. A short wave trough however within this northern
flow is forecast to amplify some as it moves from the Midwest Friday
to the eastern Great Lakes later Saturday and then New England
Sunday. The flow looks progressive though with this feature moving
out and some ridging arrives from the west as we go through the
first half of next week. The main feature looks to be a cold front
that works its way through Saturday night, knocking the heat and
humidity back some for a few days. Convective chances are centered
around Friday and Saturday.
For Friday...The rather hot conditions continue with 850 mb
temperatures around +20C (925 mb temperatures near +27C).
Therefore, highs in the 90s for many areas. The heat indices are
forecast to be around 100 degrees during peak heating especially
in the more urban areas. The dew points may drop a little during
peak heating given westerly flow aloft, and if this occurs then
heat indices will be reduced by a few degrees. As a result, we
held off on adding a heat advisory outside of the ongoing warning
area.
A weak frontal boundary is forecast to be draped across the area,
however this looks to have little affect on the temperatures for
much of the area. The flow is weak below 800 mb, therefore a decent
sea breeze may develop. It appears we may have to wait for a short
wave trough in the Great Lakes area to get closer to help assist in
convective development, however there is some mixed signals with
some guidance on when the initiation occurs. The forecast soundings
overall suggest not a lot of instability during the day given some
potential drying of the column and a potential cap developing for a
time. There should be late afternoon convection arriving from the
west, which is tied to a short wave trough and surface low
traversing the Great Lakes region. This activity should hold on for
awhile given an uptick in the instability aloft at night along with
a bit of an increase in the low-level jet, and the provided lift
from an incoming surface trough. We trimmed back the eastern extent
of the pops during the day, then continued with an increase from
west to east at night given enough forcing and instability to allow
some convection to arrive and continue for awhile. If convection can
organize enough with cold pool development, then locally strong
downburst winds are possible. PW values near 2 inches will also
result in downpours with any convection.
For Saturday and Sunday...A short wave trough will migrate from near
the eastern Great Lakes Saturday to New England Sunday. This will
pull a cold front across our area mainly Saturday night. Some
convection may be ongoing to start Saturday with a lead short wave
and surface trough, then the focus may linger during the day across
mostly the northern half of the cwa. Some drying is forecast to
arrive during the course of Saturday, however the extent of this
varies some among some of the model guidance. It looks like another
hot day Saturday especially from the Philadelphia metro on south and
east, however with dew points lowering in the afternoon the heat
indices should be below headline criteria. A trough aloft looks to
linger nearby Sunday and with lowering heights and therefore cooler
air aloft will translate to the heat easing back along with a
lowering of the dew points. A breeze is expected Sunday with decent
mixing within a layer of 20-25 knots of wind and before high
pressure arrives late in the day and at night.
For Monday through Wednesday...As the trough shifts eastward some
ridging begins to approach from the west. As this occurs, surface
high pressure will build across our region Monday into Tuesday
before shifting offshore into Wednesday. Overall, we are
anticipating no precipitation during this time frame.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
VFR conditions are expected into the afternoon with the exception
of thunderstorms. Cirrus is anticipated for early this morning
with cumulus forecast to develop for the late morning and
afternoon hours.
A disturbance in the upper atmosphere is expected to pass overhead
from west to east this afternoon. The feature should trigger the
development of scattered showers and thunderstorms with the best
chance for precipitation being from KABE and KTTN northward.
However, we have maintained the mention of a thunderstorm at KRDG,
KPNE, KPHL and KILG, as well. MVFR and brief IFR conditions will
be possible with the showers and storms this afternoon.
The potential for showers and thunderstorms is forecast to decrease
this evening. A mostly clear sky is expected for tonight with some
visibility restrictions possible after midnight.
The wind is anticipated to favor the west today at 5 to 10 knots. A
light and variable wind is expected for tonight.
Outlook...
Friday and Saturday...Local MVFR possible each early morning due to
haze or fog, otherwise VFR. However, some showers and thunderstorms
should move through during Friday afternoon and night, with some
activity lingering Saturday as a cold front moves through.
During showers and thunderstorms, conditions will locally be
significantly reduced for a time especially visibilities.
Sunday and Monday...VFR. West to northwest winds may gust 20-25
knots during the day Sunday.
&&
.MARINE...
The wind is forecast to favor the south and southwest on our coastal
waters for today and tonight at speeds of 5 to 15 knots. It is
expected to shift to the west late tonight. Wave heights on our
ocean waters should be 2 to 3 feet. Waves on Delaware Bay are
expected to be 2 feet or less.
There is a chance of afternoon and early evening thunderstorms,
especially from Barnegat Inlet northward.
RIP CURRENTS:
We will carry a low risk for the development of dangerous rip
currents for today. The wind direction should favor the southwest
and south. We are anticipating a 2 foot southerly swell with a 7
second period.
The probable risk for the development of dangerous rip currents on
Friday is also low.
Outlook...
Friday through Monday...Sub-Advisory conditions are expected. A sea
and bay breeze Friday may allow for nearshore gusts to 20 knots for
a time. A cold front moves through Saturday night, with west to
northwest wind gusts to 20 knots in its wake Sunday. Scattered
showers and thunderstorms should move through Friday evening through
Saturday, with the potential for locally gusty winds.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 6 PM EDT Friday for PAZ070-071-
102-104-106.
NJ...Flash Flood Watch until 6 PM EDT this evening for NJZ008-010-
012>014.
Excessive Heat Warning until 6 PM EDT Friday for NJZ015-
017>019.
DE...Excessive Heat Warning until 6 PM EDT Friday for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...Gorse
Near Term...Iovino/Johnson
Short Term...Iovino
Long Term...Gorse
Aviation...Gorse/Iovino/Johnson
Marine...Gorse/IovinoHazardous weather outlook, Jul 7, 3:50 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 AM EDT THU JUL 7 2016 NJZ001-PAZ054-055-080800- SUSSEX-CARBON-MONROE- 350 AM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007-009-020-027-PAZ060>062-101-103-105-080800- WARREN-HUNTERDON-OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 350 AM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL BE NEAR 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES WILL BE NEAR 100 DEGREES FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ008-010-012>014-080800- MORRIS-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- 350 AM EDT THU JUL 7 2016 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND NORTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HEAT INDEX VALUES WILL BE NEAR 100 DEGREES THIS AFTERNOON AWAY FROM THE COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES WILL BE NEAR 100 DEGREES FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-080800- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 350 AM EDT THU JUL 7 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HEAT INDEX VALUES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-080800- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM- CUMBERLAND-ATLANTIC-CAPE MAY- 350 AM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL BE AROUND 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES WILL BE AROUND 100 DEGREES FRIDAY AFTERNOON, AND POSSIBLY AGAIN SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ024>026-080800- DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 350 AM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-080800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 AM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 12:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1248 PM EDT THU JUL 7 2016
NJZ019-027-071745-
SOUTHEASTERN BURLINGTON-NORTHWESTERN BURLINGTON-
1248 PM EDT THU JUL 7 2016
...A STRONG SHOWER WILL AFFECT BURLINGTON COUNTY...
AT 1246 PM EDT...A SHOWER WAS NEAR WILLINGBORO...OR 11 MILES EAST OF
CAMDEN...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS SHOWER.
LOCATIONS IMPACTED INCLUDE...
EVESHAM...MOUNT LAUREL...WILLINGBORO...MEDFORD...LUMBERTON...
BURLINGTON...MOUNT HOLLY...RIVERSIDE...PRESIDENTIAL LAKES ESTATES...
BEVERLY...PEMBERTON...WRIGHTSTOWN...BROWNS MILLS...MARLTON...
RAMBLEWOOD...COLUMBUS...GEORGETOWN...LEISURETOWNE...
PRESIDENTIAL LAKES AND JACKSONVILLE.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS SHOWER...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3990 7447 3986 7492 3991 7495 3993 7498
3994 7498 3994 7500 4002 7501 4007 7494
4013 7458 3997 7449
TIME...MOT...LOC 1646Z 258DEG 17KT 3998 7490
MEOLAThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:22 AM EDT | Flash Flood Watch | PHI | Middlesex, Monmouth, Morris, Somerset | 14 hr |
| Jul 7, 1:42 PM EDT | Special Weather Statement | PHI | Ocean | 48 min |
| Jul 7, 2:12 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 63 min |
| Jul 7, 2:29 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jul 7, 2:33 PM EDT | Special Marine Warning | PHI | 57 min | |
| Jul 7, 2:56 PM EDT | Special Weather Statement | PHI | Middlesex, Monmouth | 49 min |
| Jul 7, 3:03 PM EDT | Special Marine Warning | PHI | 27 min | |
| Jul 7, 3:26 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jul 7, 3:37 PM EDT | Special Weather Statement | PHI | Ocean | 38 min |
Nearby
Special Weather Statements in New Jersey, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.